Alert archive / Alabama / Special Marine Warnings in 2021

Special Marine Warning 217, NWS Mobile, AL

July 12, 2021

NWS Mobile, AL issued this special marine warning at Jul 12, 2021, 3:33 PM CDT. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 3:33 PM CDT (20:33 UTC)
Expired
Jul 12, 2021, 4:37 PM CDT
In force
64 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Mobile radar (KMOB), 145 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3080 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3080 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

411 
WHUS54 KMOB 122033
SMWMOB
GMZ670-122200-
/O.NEW.KMOB.MA.W.0217.210712T2033Z-210712T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
333 PM CDT Mon Jul 12 2021

The National Weather Service in Mobile has issued a

* Special Marine Warning for...
  Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...

* Until 500 PM CDT.

* At 333 PM CDT, a strong thunderstorm was located 50 nm southeast of
  Farewell Buoy, moving north at 10 knots.

  HAZARD...Wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Small craft could be damaged in briefly higher winds and 
           suddenly higher waves.

* The strong thunderstorm will remain over mainly open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor immediately as gusty winds and high waves are
expected.

Frequent lightning is occurring with this storm. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.

&&

LAT...LON 2929 8756 2928 8777 2976 8784 2977 8753
TIME...MOT...LOC 2033Z 178DEG 12KT 2936 8767 

HAIL...0.00IN
WIND...>34KTS

$$
1 follow-up statement
140 
FZUS74 KMOB 122137
MWSMOB

Marine Weather Statement
National Weather Service Mobile AL
437 PM CDT Mon Jul 12 2021

GMZ670-122146-
/O.CAN.KMOB.MA.W.0217.000000T0000Z-210712T2200Z/
437 PM CDT Mon Jul 12 2021

...THE SPECIAL MARINE WARNING IS CANCELLED...

The affected areas were... 
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...

The thunderstorm has weakened and no longer poses a significant
threat to boaters.

LAT...LON 2929 8756 2928 8777 2976 8784 2977 8753
TIME...MOT...LOC 2130Z 178DEG 12KT 2957 8768 

$$

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jul 12, 12:19 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jul 12, 12:19 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1219 PM CDT Mon Jul 12 2021

.NEAR TERM /Now Through Tuesday/...An upper trof which extends
from Texas to the intersection of Wisconsin/Illinois/Iowa
gradually weakens while advancing slowly eastward to extend from
the lower Mississippi River valley to the Great Lakes. A series of
generally modest shortwaves move across the forecast area within
this pattern.  A surface ridge remains in place from the western
Atlantic to along the northern Gulf coast and maintains a moist
southerly flow over the forecast area. Ample deep layer moisture
remains over the region with precipitable water values mostly
ranging from 1.8-2.0 inches. An outflow boundary currently located
from southeast Mississippi into extreme southeast Louisiana is
expected to gradually weaken while continuing eastward through
much of the forecast area this afternoon into the early evening
hours. For the rest of this afternoon, the outflow boundary as
well as the series of shortwaves moving across the area will
support categorical pops west of I-65 with likely pops further to
the east. Chance to good chance pops follow for this evening, then
pops taper off to dry to slight chance pops overnight. Ahead of
the outflow boundary, MLCAPE values look to range from 1500 to as
high as 2500 J/kg, with the potential for higher values depending
on how much cloud cover limits daytime heating. Shear values
remain generally low, but model soundings also indicate mid level
dry air to enhance downdraft production. Expect that strong storms
will be possible along and ahead of the outflow boundary, with
severe storm potential contingent on whether or not the higher
instability values are achieved. For Tuesday, have continued with
likely pops as a series of shortwaves continue to move across the
area with a similar convective environment in place. Tuesday
afternoon may see some strong storms and a severe storm cannot be
ruled out. A moderate risk of rip currents continues through the
period. Lows tonight range from around 70 well inland to the mid
70s at the coast, and highs on Tuesday will be in the upper 80s to
lower 90s. /29

&&

.AVIATION...
18Z issuance...Widespread showers and storms will affect the
portion of the area west of I-65 this afternoon with numerous
showers and storms possible further to the east. Coverage of
showers and storms diminishes during the evening hours, then
isolated to scattered showers and storms will be possible again
Tuesday morning. IFR to MVFR conditions will accompany the heavier
showers and storms, and MVFR conditions in patchy fog are
possible late tonight with otherwise VFR conditions expected.
South to southwest winds up to around 10 knots this afternoon
become light south to southeast tonight. A southeast flow 5 to 10
knots develops Tuesday morning. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 12, 1:55 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
155 PM CDT Mon Jul 12 2021

ALZ053>055-121945-
Clarke AL-Wilcox AL-Monroe AL-
155 PM CDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE...EASTERN CLARKE AND SOUTH CENTRAL WILCOX COUNTIES
UNTIL 245 PM CDT...

At 154 PM CDT, the strong thunderstorm was located 11 miles east of
Whatley, or 13 miles northwest of Monroeville, moving northeast at 30
mph.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Camden, Beatrice and Vredenburgh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3147 8744 3163 8765 3203 8734 3183 8706
TIME...MOT...LOC 1854Z 218DEG 25KT 3163 8751
Special weather statement, Jul 12, 1:57 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
157 PM CDT Mon Jul 12 2021

ALZ053-055-261-262-121945-
Clarke AL-Baldwin Inland AL-Monroe AL-Mobile Inland AL-
157 PM CDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE...NORTHEASTERN MOBILE...NORTHWESTERN BALDWIN AND
SOUTHEASTERN CLARKE COUNTIES UNTIL 245 PM CDT...

At 156 PM CDT, the strong thunderstorm was located 7 miles east of
Calvert, or 20 miles east of Citronelle, moving northeast at 30 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of southwestern
Monroe, northeastern Mobile, northwestern Baldwin and southeastern
Clarke Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3142 8747 3104 8794 3113 8807 3114 8806
      3114 8802 3117 8799 3116 8796 3116 8794
      3121 8795 3123 8793 3126 8797 3127 8795
      3128 8796 3134 8791 3132 8791 3137 8789
      3159 8772
TIME...MOT...LOC 1856Z 218DEG 25KT 3119 8790
Special weather statement, Jul 12, 2:17 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
217 PM CDT Mon Jul 12 2021

ALZ261>263-122000-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-
217 PM CDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE AND WEST CENTRAL BALDWIN COUNTIES UNTIL 300 PM
CDT...

At 217 PM CDT, the strong thunderstorm was located 4 miles southeast
of Chunchula, or 5 miles west of Satsuma, moving northeast at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Saraland, Satsuma, Creola, Chunchula, Axis, Semmes, I65 And AL 158,
Movico and I65 And AL 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3072 8825 3088 8830 3111 8797 3088 8781
      3084 8791 3087 8789 3090 8789 3092 8791
      3088 8790 3087 8790 3084 8792 3083 8794
      3084 8794 3083 8795 3081 8799
TIME...MOT...LOC 1917Z 238DEG 13KT 3087 8815
Special weather statement, Jul 12, 2:23 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
223 PM CDT Mon Jul 12 2021

ALZ054>057-059-262-122015-
Wilcox AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Butler AL-
Escambia AL-
223 PM CDT Mon Jul 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN BUTLER...MONROE...NORTH CENTRAL BALDWIN...
NORTHWESTERN ESCAMBIA...SOUTHEASTERN WILCOX AND CENTRAL CONECUH
COUNTIES UNTIL 315 PM CDT...

At 223 PM CDT, the strong thunderstorms were located along a line
extending from 5 miles southwest of Beatrice to Poarch Creek
Reservation, and moving northeast at 25 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Monroeville, Frisco City, McCullough, Peterman, Uriah, Excel,
Beatrice, Vredenburgh, Repton, Pine Apple, I65 And CR 1, I65 And AL
113, I65 And AL 21 and Poarch Creek Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3196 8679 3110 8715 3101 8774 3145 8757
      3179 8746 3197 8686
TIME...MOT...LOC 1923Z 245DEG 21KT 3170 8729 3110 8756
Special weather statement, Jul 12, 3:09 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
309 PM CDT Mon Jul 12 2021

ALZ060-FLZ205-122100-
Covington AL-Okaloosa Inland FL-
309 PM CDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN COVINGTON AND NORTHEASTERN OKALOOSA COUNTIES UNTIL 400
PM CDT...

At 309 PM CDT, the strong thunderstorm was located 4 miles west of
Laurel Hill, or 12 miles west of Florala, moving north at 15 mph.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Laurel Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3087 8641 3089 8664 3124 8667 3123 8635
TIME...MOT...LOC 2009Z 183DEG 13KT 3098 8653
Special weather statement, Jul 12, 3:15 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
315 PM CDT Mon Jul 12 2021

ALZ054>060-262-FLZ201-122100-
Wilcox AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Butler AL-
Covington AL-Escambia AL-Crenshaw AL-Escambia Inland FL-
315 PM CDT Mon Jul 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...BUTLER...EASTERN MONROE...CENTRAL BALDWIN...NORTHWESTERN
CRENSHAW...ESCAMBIA...SOUTHEASTERN WILCOX...CONECUH...NORTHWESTERN
COVINGTON AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 400 PM CDT...

At 315 PM CDT, the strong thunderstorms were located along a line
extending from 10 miles northeast of Pine Apple to 4 miles west of
Bratt, and moving northeast at 30 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Atmore, Greenville, Brewton, Evergreen, Flomaton, East Brewton,
Georgiana, McKenzie, Castleberry, Red Level, Repton, Pine Apple,
Pollard, Riverview, I65 And US 84, Bratt, I65 And CR 1, Highland
Home, I65 And AL 113 and I65 And AL 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3114 8679 3082 8775 3196 8694 3199 8686
      3196 8686 3196 8641 3203 8641 3204 8640
      3205 8640 3205 8630 3197 8630 3196 8623
TIME...MOT...LOC 2015Z 244DEG 24KT 3194 8684 3094 8750

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:48 PM CDTSpecial Marine WarningMOB117 min
Jul 11, 9:29 PM CDTSpecial Marine WarningMOB91 min
Jul 12, 11:59 AM CDTSpecial Weather StatementMOBWilcox31 min
Jul 12, 12:04 PM CDTSpecial Weather StatementMOBChoctaw26 min
Jul 12, 12:22 PM CDTSpecial Weather StatementMOBWashington53 min
Jul 12, 12:24 PM CDTSpecial Weather StatementMOBChoctaw51 min
Jul 12, 12:44 PM CDTSpecial Weather StatementMOBWashington46 min
Jul 12, 1:16 PM CDTSpecial Weather StatementMOBClarke44 min
Jul 12, 1:19 PM CDTSevere Thunderstorm WarningMOBClarke, Wilcox41 min
Jul 12, 1:23 PM CDTSpecial Weather StatementMOBClarke52 min
Jul 12, 1:32 PM CDTSevere Thunderstorm WarningMOBClarke, Mobile, Washington31 min
Jul 12, 1:35 PM CDTSpecial Weather StatementMOBCovington40 min
Jul 12, 1:35 PM CDTSpecial Weather StatementMOBMobile40 min
Jul 12, 1:46 PM CDTAreal Flood AdvisoryMOBClarke, Washington3 hr
Jul 12, 1:55 PM CDTSpecial Weather StatementMOBMonroe, Wilcox50 min
Jul 12, 1:57 PM CDTSpecial Weather StatementMOBClarke48 min
Jul 12, 2:17 PM CDTSpecial Weather StatementMOBMobile43 min
Jul 12, 2:23 PM CDTSpecial Weather StatementMOBEscambia, Monroe52 min
Jul 12, 2:39 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jul 12, 2:42 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jul 12, 2:54 PM CDTAreal Flood AdvisoryMOBEscambia, Monroe3 hr
Jul 12, 3:09 PM CDTSpecial Weather StatementMOBCovington51 min
Jul 12, 3:12 PM CDTSpecial Marine WarningMOB93 min
Jul 12, 3:15 PM CDTSpecial Weather StatementMOBButler, Conecuh, Escambia45 min
Jul 12, 3:38 PM CDTFlash Flood WarningMOBBaldwin, Conecuh, Escambia, Monroe3 hr
Jul 12, 4:40 PM CDTAreal Flood AdvisoryMOBCovington, Escambia3 hr
Jul 12, 4:57 PM CDTSpecial Marine WarningMOB36 min
Jul 12, 4:59 PM CDTSpecial Marine WarningMOB72 min
Jul 12, 4:08 PM CDTAreal Flood AdvisoryMOBOkaloosa3 hr
Jul 12, 11:37 AM CDTSpecial Weather StatementMOBPerry, Wayne38 min
Jul 12, 12:34 PM CDTSpecial Weather StatementMOBGreene41 min

Nearby

Special Marine Warnings in Alabama, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.